Alert archive / Texas / River Flood Warnings in 2019
River Flood Warning 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 22, 2019, 7:31 AM CDT for Presidio County, Texas. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2019, 7:31 AM CDT (12:31 UTC)
- Expired
- Oct 13, 2019, 7:31 AM CDT
- In force
- 21 days
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).
- Action stage
- 12 ft
- Minor stage
- 15.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
958
WGUS44 KMAF 221231
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
731 AM CDT Sun Sep 22 2019
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
.Heavy rainfall and drainage from tributaries has lead to rises on the
Rio Grande at the Presidio International bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this morning
&&
TXC377-230431-
/O.NEW.KMAF.FL.W.0009.190922T1231Z-000000T0000Z/
/PRST2.1.ER.190922T1120Z.190922T1215Z.000000T0000Z.NO/
731 AM CDT Sun Sep 22 2019
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Presidio International Bridge.
* until further notice, or until the warning is cancelled.
* At 7AM Sunday the stage was 15.7 feet (4.8 meters).
* Flood stage is 15.5 feet (4.7 meters).
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 15.7 feet (4.8 meters) on
Aug 18 2017.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 15.7 Sun 7 AM 8 4 4 4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 4.8 Sun 7 AM 2.4 1.2 1.2 1.2
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$2 follow-up statements
114
WGUS84 KMAF 221447
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
947 AM CDT Sun Sep 22 2019
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
.Heavy rainfall received over the past 24 to 48 hours has resulted
in rises along the Rio Grande. Minor flooding is expected to
continue until late this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later today.
&&
TXC377-230647-
/O.EXT.KMAF.FL.W.0009.000000T0000Z-190923T0945Z/
/PRST2.1.ER.190922T1120Z.190922T1800Z.190922T2145Z.NO/
947 AM CDT Sun Sep 22 2019
The Flood Warning continues for
the Rio Grande at Presidio International Bridge.
* until late tonight, or until the warning is cancelled.
* At 9AM Sunday the stage was 16.7 feet (5.1 meters).
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue rising and crest near 17.0 feet
(5.2 meters) this afternoon. The river will then fall below flood
stage late this afternoon.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 18.4 feet (5.6 meters) on
Jun 3 2019.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Presidio Inter 12.0 15.5 16.7 Sun 9 AM 17.0 14.6 9.8 7.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Presidio Inter 3.7 4.7 5.1 Sun 9 AM 5.2 4.5 3.0 2.3
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$697
WGUS84 KMAF 221914
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
214 PM CDT Sun Sep 22 2019
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Runoff from last nights heavy rains had increased river stage
levels and flow along the Rio Grande in and around Presidio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this evening.
&&
TXC377-231114-
/O.EXT.KMAF.FL.W.0010.190924T0316Z-190926T1530Z/
/PIOT2.1.ER.190924T0316Z.190925T0000Z.190926T0330Z.NR/
214 PM CDT Sun Sep 22 2019
The Flood Warning continues for
the Rio Grande above Presidio 6WNW.
* from Monday evening to Thursday morning, or until the warning is
cancelled.
* At 1PM Sunday the stage was 7.2 feet (2.2 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by tomorrow late evening and
continue to rise to near 14.1 feet (4.3 meters) by Tuesday evening.
The river will fall below flood stage by Wednesday before midnight.
* Impact...At 14.0 feet (4.3 meters), water approaches the top of the
levees. Prolonged flow could cause damage to the levee system.
This crest compares to a previous crest of 9.5 feet (2.9 meters) on
Sep 12 2019.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 7.2 Sun 1 PM 6.6 12.8 12.8 8.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.2 Sun 1 PM 2.0 3.9 3.9 2.4
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC377-221944-
/O.CAN.KMAF.FL.W.0009.000000T0000Z-190923T0945Z/
/PRST2.1.ER.190922T1120Z.190922T1445Z.190922T1735Z.NO/
214 PM CDT Sun Sep 22 2019
The Flood Warning is cancelled for
the Rio Grande at Presidio International Bridge.
* At 1PM Sunday the stage was 14.5 feet (4.4 meters).
* Fell below flood stage at 12:35 PM Sunday.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to 6.3 feet (1.9 meters)
by tomorrow morning.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 18.4 feet (5.6 meters) on
Jun 3 2019.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio Inter 12.0 15.5 14.5 Sun 1 PM 6.3 7.3 6.7 5.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio Inter 3.7 4.7 4.4 Sun 1 PM 1.9 2.2 2.0 1.5
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-221944-
/O.CAN.KMAF.FL.W.0011.000000T0000Z-190923T1320Z/
/PRDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
214 PM CDT Sun Sep 22 2019
The Flood Warning is cancelled for
the Rio Grande below Presidio 5SE.
* At 1PM Sunday the stage was 8.3 feet (2.5 meters).
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river crested below flood stage at 8.6 feet (feet
meters). The river will fall to 3.1 feet (0.9 meters) by .
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and low lying areas begin to flood.
This crest compares to a previous crest of 10.9 feet (3.3 meters) on
Jun 3 2019.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 5SE 8.0 9.0 8.3 Sun 1 PM 3.1 3.6 3.6 2.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 5SE 2.4 2.7 2.5 Sun 1 PM 0.9 1.1 1.1 0.8
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 22, 6:38 AM CDT, 53 minutes earlier.
Area forecast discussion, Sep 22, 6:38 AM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 638 AM CDT Sun Sep 22 2019 .UPDATE... Canceling Flash Flood Watch. && .DISCUSSION... The Flash Flood Watch for the southern CWA was set to expire at 12z. However as the threat of widespread heavy rain is not expected in that area today went ahead and cancelled the watch. A chance of showers and thunderstorms does remain across much of the area today but any heavy rain should be very localized. && .PREV DISCUSSION... /issued 610 AM CDT Sun Sep 22 2019/ DISCUSSION... See 12z aviation discussion below. AVIATION... Low ceilings are expected at HOB until around 16z; otherwise, VFR conditions will occur. There is a slight chance of thunderstorms during the TAF period. Winds will generally be light out of the south but will be somewhat variable. PREV DISCUSSION... /issued 335 AM CDT Sun Sep 22 2019/ DISCUSSION... One upper trough crosses the Rockies onto the plains today as the next one moves ashore the WA/OR coast. This next trough will develop a cut off low over the Great Basin Monday that moves down across AZ to Mexico Tuesday. This low will wobble around a couple days before lifting NE across NM late Thursday/early Friday. As it does a third upper trough/low will swing down across WA and slowly sink across OR and CA Saturday and Sunday. As all this happens the region will stay on the western edge of the ridge which remains over the SE US. Rain fell across much of the area Saturday and a broad swatch of light to moderate rain continued from Presidio to Snyder overnight. Panther Junction... Rio Grande Village... Chisos Basin and Lamesa all reported over an inch of rain. This ongoing rainfall should continue to weaken and slowly drift east the rest of the night. Will leave the Flash Flood Watch in effect until it expires at 12z. There will be a lower chance for additional showers and thunderstorms across much of the area today and tonight. With an upper low setting up west of the area for the first of the week will have a chance of more showers and storms each day. Temperatures today and Monday should be a little cooler with the clouds and rain. Expect to see widespread 80s today and Monday with 90s returning Tuesday and continuing the rest of the week. A weak front is expected to move down into the South Plains today but should not make it into the CWA. Looking out the next 10 days no fropa is expected so will be little day to day change in temperatures. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 85 68 87 69 / 30 30 40 40 Carlsbad 88 65 88 67 / 10 10 30 30 Dryden 92 74 94 73 / 30 30 30 20 Fort Stockton 85 67 87 68 / 30 30 40 30 Guadalupe Pass 79 63 80 63 / 20 10 30 40 Hobbs 84 63 84 65 / 10 10 30 40 Marfa 79 59 81 60 / 40 20 40 40 Midland Intl Airport 86 69 88 70 / 20 30 30 30 Odessa 86 69 88 69 / 20 20 30 30 Wink 88 68 90 69 / 20 20 30 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 80/72
Hazardous weather outlook, Sep 22, 6:33 AM CDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 633 AM CDT Sun Sep 22 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231145- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 633 AM CDT Sun Sep 22 2019 /533 AM MDT Sun Sep 22 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms are possible across the area today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:40 PM CDT | Flash Flood Warning | MAF | Pecos, Reeves | 3 hr |
| Sep 21, 8:18 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Sep 21, 8:32 PM CDT | River Flood Warning | MAF | Brewster | 44 hr |
| Sep 21, 8:32 PM CDT | River Flood Warning | MAF | Brewster | 23 hr |
| Sep 21, 9:03 PM CDT | Areal Flood Advisory | MAF | Andrews | 3 hr |
| Sep 21, 9:11 PM CDT | Flash Flood Warning | MAF | Andrews | 3 hr |
| Sep 21, 9:36 PM CDT | Areal Flood Advisory | MAF | Dawson | 3 hr |
| Sep 21, 11:58 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Terrell, Upton | 3 hr |
| Sep 22, 9:49 AM CDT | River Flood Warning | MAF | Presidio | 24 hr |
| Sep 22, 9:49 AM CDT | River Flood Warning | MAF | Presidio | 23 hr |
Nearby
River Flood Warnings in Texas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.